Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2011, 6:55 PM EDT for Bland County, Smyth County, Tazewell County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 6:55 PM EDT (22:55 UTC)
- Expired
- Apr 25, 2011, 7:25 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS51 KRNK 252255
SVRRNK
VAC021-173-185-260000-
/O.NEW.KRNK.SV.W.0076.110425T2255Z-110426T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 800 PM EDT.
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR QUARRY...OR NEAR SALTVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
QUARRY...
SALTVILLE...
BROADFORD...
CLIFFIELD...
ASBERRYS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3696 8181 3696 8179 3702 8181 3717 8173
3704 8135 3676 8169 3692 8184 3693 8184
TIME...MOT...LOC 2255Z 227DEG 23KT 3683 8179
$$2 follow-up statements
003
WWUS51 KRNK 252312
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT MON APR 25 2011
VAC021-252322-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-110426T0000Z/
BLAND VA-
712 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAND COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3696 8181 3696 8179 3702 8181 3703 8171
3695 8146 3676 8169 3692 8184 3693 8184
TIME...MOT...LOC 2312Z 227DEG 23KT 3690 8169
$$
VAC173-185-260000-
/O.CON.KRNK.SV.W.0076.000000T0000Z-110426T0000Z/
SMYTH VA-TAZEWELL VA-
712 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SALTVILLE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALLISON GAP...
BROADFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3696 8181 3696 8179 3702 8181 3703 8171
3695 8146 3676 8169 3692 8184 3693 8184
TIME...MOT...LOC 2312Z 227DEG 23KT 3690 8169
$$708
WWUS51 KRNK 252325
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT MON APR 25 2011
VAC173-185-252335-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-110426T0000Z/
SMYTH VA-TAZEWELL VA-
725 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAZEWELL AND
NORTHWESTERN SMYTH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3696 8181 3696 8179 3702 8181 3703 8171
3695 8146 3676 8169 3692 8184 3693 8184
TIME...MOT...LOC 2325Z 227DEG 23KT 3696 8161
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:51 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 25, 3:51 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON APR 25 2011 .SYNOPSIS... A FRONTAL BOUNDARY WAS STALLED ACROSS THE OHIO VALLEY AND THE MID MISSISSIPPI VALLEY. MOIST...SOUTHERLY FLOW WAS STREAMING INTO OUR REGION ON THE WEST SIDE OF AN AREA OF SURFACE HIGH PRESSURE. THIS PATTERN WILL CONTINUE UNTIL THE STALLED FRONT EJECTS EASTWARD AS A STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... MONDAY AFTERNOON...A FRONTAL BOUNDARY REMAINS STALLED FROM THE MID MISSISSIPPI VALLEY EASTWARD THROUGH THE OHIO VALLEY. SURFACE HIGH PRESSURE WAS OVER THE WESTERN ATLANTIC EAST OF THE CAROLINAS. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED AROUND NOONTIME OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SINCE THAT TIME...THEY HAVE EXPANDED IN COVERAGE AND HAVE MOVED NORTH INTO FAR SOUTHWEST VIRGINIA...AND AS OF 300 PM...CROSSED INTO FAR SOUTHEAST WEST VIRGINIA. COVERAGE WAS GREATEST WEST OF I-77 AND NORTH OF I-81. ANTICIPATE COVERAGE ACROSS MAINLY WESTERN PARTS OF THE AREA HEADING INTO THE EARLY EVENING HOURS WITH THE POTENTIAL FOR ISOLATED COVERAGE EAST OF THE BLUE RIDGE. THE ACTIVITY IS DIURNAL IN NATURE AND SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION OVERNIGHT...AND POOL UNDER THE NOCTURNAL INVERSION. ANTICIPATING WIDESPREAD LOW CLOUDS TO FORM WITH SOME PATCHY FOG IN THE MOUNTAIN AND RIVER VALLEYS. FAVORED LOWS ON THE MILD SIDE OF GUIDANCE. LATE TONIGHT...WE ARE EXPECTING A WEAK DISTURBANCE TO MOVE INTO THE AREA FROM THE SOUTHWEST. WILL PROBABLY SEE PRECIPITATION FORM EARLIER IN THE MORNING TUESDAY AS COMPARED TO TODAY. BY AFTERNOON...COVERAGE SHOULD BE SCATTERED OVER THE ENTIRE AREA. SOME PARTS OF THE REGION WILL WARRANT LIKELY POPS. WITH MORE CLOUDS TOMORROW AS COMPARED TO TODAY...HIGH TEMPERATURES WILL BE LOWER...BUT STILL FAVORED THE HIGH SIDE OF GUIDANCE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE REGION WILL REMAIN IN A MOIST WARM AIRMASS WITH CONTINUED MOISTURE TRANSPORT FROM THE GULF AND WESTERN ATLANTIC. CONVECTION TUESDAY AFTERNOON WILL LIKELY LINGER DEEPER INTO TUESDAY NIGHT WITH A WEAK INFLOW LOW LEVEL JET AND PASSING SHORT WAVE. CONVECTION MAY ALSO BE A RESULT OF AN OLD MCS BOUNDARY FROM THE MID WEST. THIS SHOULD PRODUCE A LITTLE MORE ORGANIZED CONVECTION THAN MONDAY WITH A FEW MORE STORMS BECOMING SEVERE. WORTH NOTING...12Z NAM PLACING MORE SEVERE POTENTIAL WITH TUESDAY CONVECTION THAN WEDNESDAY. THE NAM HAS A STRONGER LOW LEVEL INFLOW JET OF 45-55KT WHERE AS THE GFS IS AROUND 35KTS. I HAVE SEEN WHERE PREFRONTAL CONVECTION IS STRONGER THAN THE FRONTAL CONVECTION...THEREFORE NOT RULING OUT THE NAM ENTIRELY. WILL FOR THE MOST PART...MAINTAIN CONTINUITY OF THE GFS/ECMWF WITH HIGH CHANCE POPS TUESDAY EVENING. WEDNESDAY WILL BE THE BEST PERIOD TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WITH ABUNDANT MOISTURE/HEAT TO FEED THE STORMS...WIDE SPREAD STRONG TO SEVERE STORMS HIGHLY LIKELY. A 55-65KT LOW LEVEL JET WILL ALSO HELP DRIVE STORMS TO BECOME SEVERE WITH THE BEST THREAT BEING STRAIGHT LINE WINDS AND LARGE HAIL. FLOW DOES VEER WITH HEIGHT TO NOT RULE OUT AN ISOLATED TORNADO ACROSS THE AREA. FLASH FLOOD ALSO A POSSIBILITY WITH SLOWER MOVING OR TRAINING STORMS. AT THIS TIME...SYSTEM SHOULD BE MOVING AT A FAIR PACE TO KEEP ANY FLOODING LOCALIZED. THE BULK OF THE CONVECTION WILL ENTER SOUTHEAST WEST VIRGINIA LATE WEDNESDAY AFTERNOON...THEN SPREAD TO THE BLUE RIDGE AND PIEDMONT THROUGH THE EVENING/OVERNIGHT. INSTABILITIES WILL BE HIGH WEDNESDAY AFTERNOON TO HAVE A FEW SCATTERED STORMS DEVELOPING AHEAD OF THE MAIN CONVECTION LINE. THE FRONT WILL CLEAR THE PIEDMONT THURSDAY MORNING. BEHIND THE FRONT...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING BREEZY AND GUSTY CONDITIONS TO THE REGION. AFTERNOON TEMPERATURES WILL RUN 10F ABOVE NORMAL UNTIL THE FRONT PASSES WEDNESDAY NIGHT/THURSDAY. DEW POINTS ALSO RUNNING ABOVE NORMAL WITH THE APPARENT TEMPERATURE RUNNING ABOVE ACTUALLY HOURLY TEMPERATURES BY 5F. OVERNIGHT TEMPERATURES ALSO ABOVE NORMAL BY 20F && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LEVEL TROUGH AND COLD POOL WILL SWING OVER THE NORTHERN HALF OF THE CWA FRIDAY. WITH SURFACE HEATING AND COOL POOL ALOFT...A FEW SCATTERED THUNDERSTORMS MAY DEVELOP PRODUCING SMALL HAIL. WEATHER CONDITIONS IMPROVE FRIDAY NIGHT AND INTO THE WEEKEND AS HIGH PRESSURE BUILD OVER THE EAST COAST. THE CHANCE FOR SHOWERS INCREASES ON MONDAY AS THE NEXT COLD FRONT ENTERS THE REGION. SEASONABLE TEMPERATURES EXPECTED FRIDAY...THEN MODERATE ABOVE NORMAL OVER THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THIS AFTERNOON AND EVENING...ANTICIPATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE GREATEST CONCENTRATION WILL BE ALONG AND WEST OF A LINE FROM KUKF-KPSK- KLWB. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE HEAVIER SHRA OR TSRA. LOCALIZED IFR/MVFR CONDITIONS WILL EXIST UNDER THE HEAVIER CELLS. TONIGHT...THE INFLUX OF LOW LEVEL MOISTURE WILL CONTINUE WITH MOISTURE UNDER THE NOCTURNAL INVERSION DEVELOPING INTO AN IFR/MVFR STRATUS LAYER AND FOG. THE PRECIPITATION THIS AFTERNOON SHOULD DISSIPATE WITH SUNSET. ON TUESDAY...LOOK FOR CONDITIONS TO IMPROVE TO MVFR FOR CIGS AND VFR FOR VSBYS OVER MOST OF THE AREA BY 15Z. SOME ISOLATED TO SCATTERED SHRA OR TSRA WILL DEVELOP BY 18Z...BUT CONFIDENCE ON EXACT LOCATION IS NOT HIGH ENOUGH TO INCLUDE THEM IN ANY TAF SITE AT THIS TIME. EXPECT AREAS OF IFR/MVFR CIGS/VSBYS TO REUTURN TUESDAY NIGHT...BUT WITH SCATTERED SHRA/TSRA CONTINUING THROUGH THE NIGHT AS A SURFACE COLD FRONT DRAWS CLOSER. CIGS/VSBYS IMPROVE TO VFR ON WEDNESDAY OUTSIDE OF THE SCATTERED SHRA/TSRA. WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR REGION. ANTICIAPTE VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...RCS LONG TERM...RCS AVIATION...DS
Hazardous weather outlook, Apr 25, 4:57 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT MON APR 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 457 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AS WELL AS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 4:36 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 ESE MARION 36.82N 81.46W
04/25/2011 E1.00 INCH SMYTH VA PUBLIC
ON HWY 16...VEHICLES DAMAGED.
&&
KMLocal storm report, Apr 25, 4:37 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 ESE MARION 36.82N 81.43W
04/25/2011 E1.00 INCH SMYTH VA TRAINED SPOTTER
&&
WHPSpecial weather statement, Apr 25, 4:41 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT MON APR 25 2011
WVZ045-252130-
GREENBRIER WV-
441 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF LEWISBURG...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WILLIAMSBURG AROUND 450 PM...FRANKFORD AROUND
455 PM...FALLING SPRING AROUND 500 PM...LEONARD AROUND 505 PM AND
BEARTOWN STATE PARK AROUND 510 PM.
LAT...LON 3811 8035 3805 8026 3804 8021 3805 8018
3804 8016 3806 8011 3806 8002 3773 8056
3794 8075 3817 8036Special weather statement, Apr 25, 4:47 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 447 PM EDT MON APR 25 2011 NCZ001-002-019-VAZ015-252130- ALLEGHANY NC-ASHE NC-GRAYSON VA-WILKES NC- 447 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND WILKES COUNTIES... AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLENDALE SPRINGS...MOVING NORTH AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WAGONER AROUND 455 PM...LAUREL SPRINGS AROUND 505 PM...SCOTTVILLE AROUND 520 PM...STRATFORD AROUND 525 PM AND PINEY CREEK AROUND 530 PM. LAT...LON 3662 8140 3658 8112 3624 8131 3630 8152
Local storm report, Apr 25, 5:55 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 W RURAL RETREAT 36.90N 81.28W
04/25/2011 E0.88 INCH WYTHE VA TRAINED SPOTTER
HAILED FOR 10 MINUTES.
&&
WHPSpecial weather statement, Apr 25, 6:06 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT MON APR 25 2011
VAZ019-020-WVZ045-252230-
ALLEGHANY VA-BATH VA-GREENBRIER WV-
606 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND GREENBRIER
COUNTIES...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEOLA...MOVING
NORTH AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOUNTAIN GROVE AROUND 620 PM.
LAT...LON 3820 7982 3788 7998 3793 8019 3805 8015
3806 8011 3807 7997 3810 7994 3813 7995
3815 7992 3818 7992 3822 7987The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:58 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 62 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RNK | Smyth | 66 min |
| Apr 25, 2:15 PM EDT | Special Weather Statement | RNK | Wythe | 45 min |
| Apr 25, 2:30 PM EDT | Special Weather Statement | RNK | Smyth | 45 min |
| Apr 25, 3:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Apr 25, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 32 min |
| Apr 25, 3:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Apr 25, 3:51 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 39 min |
| Apr 25, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 62 min |
| Apr 25, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 61 min |
| Apr 25, 5:17 PM EDT | Tornado Warning | RNK | Wythe | 14 min |
| Apr 25, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 11 min |
| Apr 25, 6:06 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.